MAUDE Adverse Event Report: ETHICON INC. MCRYL UD 27IN 4-0 S/A RB-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL UD 27IN 4-0 S/A RB-1; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number Y214H
Medical Device Problem Codes Material Separation (1562); Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Investigation summary: it was reported performance pull off suture needle.An empty opened foil, a suture in the winding former with a parked needle and a paper lid were returned for analysis.During the visual inspection of the sample, the swage and attachment area the swage and attachment area were noted to be as expected.The suture could not be dispensed since it has begun with the process of degradation and the time of exposure of suture to the environment could not be determined.The foil was examined and showed multiples wrinkles and holes in cavity on the top and bottom foil package due to excessive manipulation.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the sample, the assignable cause of pull off suture needle, is a suture degradation; due to the improper handling of package.
 
Event or Problem Description
It was reported that a patient underwent a gastrointestinal anastomosis surgery on (b)(6) 2019 and suture was used.During the procedure, the needle pulled off when sewing.Another like device was used to complete the procedure with no adverse patient consequences.No additional information was provided.

Brand Name
MCRYL UD 27IN 4-0 S/A RB-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8367114
Report Number2210968-2019-79045
Device Sequence Number2105929
Product Code GAN
UDI-Device Identifier10705031058576
UDI-Public10705031058576
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K960653
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Catalogue NumberY214H
Device Lot NumberHDM045
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/29/2019
Initial Report FDA Received Date02/25/2019
Patient Sequence Number1